Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 124, NWS Little Rock, AR

July 29, 2011Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 29, 2011, 1:27 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2011, 1:27 PM CDT (18:27 UTC)
Expired
Jul 29, 2011, 3:30 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 1:35 PM CDTFLASH FLOOD3 E Franklin, ARFLASH FLOODING REPORTED ALONG HIGHWAY 56 EAST OF FRANKLIN TOWARDS MYRON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1783 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WGUS54 KLZK 291827
FFWLZK
ARC065-135-292030-
/O.NEW.KLZK.FF.W.0124.110729T1827Z-110729T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
127 PM CDT FRI JUL 29 2011

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
  WEST CENTRAL SHARP COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 330 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP FROM  
  ASH FLAT TO MYRON AND EVENING SHADE. THE RADAR ESTIMATED 1 TO 2    
  INCHES OF RAIN IN SOME AREAS. GIVEN ADDITIONAL HEAVY RAIN...FLASH  
  FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION WILL TAPER
  OFF DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY     
  HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ASH FLAT...           MYRON...              HORSESHOE BEND...
  FRANKLIN...           BALLARD...            ZION...
  EVENING SHADE...      DIAMOND LAKE...       CROWN LAKE...
  CATFISH LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN!

&&

LAT...LON 3624 9177 3624 9154 3606 9153 3607 9178

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 12:09 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 29, 12:09 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 PM CDT FRI JUL 29 2011

.DISCUSSION...

UPDATED FOR 18Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

MOIST UNSTABLE AIR MASS WILL TRIGGER SCATTERED TO WIDESPREAD
SHRA/TSRA THROUGH MUCH OF THE AFTERNOON...WITH DIMINISHED VIS AND
CIGS UNDER AND IN VICINITY OF THIS ACTIVITY. BY THIS EVENING...THE
EXTENT OF THE SHRA/TSRA ACTIVITY WILL DISSIPATE...THOUGH MORNING
FOG AND LOW CIGS WILL BE POSSIBLE...ESPECIALLY IN AREAS THAT SEE
AMPLE RAINFALL. SCT SHRA/TSRA WILL AGAIN BE POSSIBLE FOR
SAT...WITH SHRA MENTIONED AT ALL TERMINALS.

&&

PREV DISCUSSION... /ISSUED 350 AM CDT FRI JUL 29 2011/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

SFC HIGH PRES WAS CENTERED OVR THE SERN PART OF THE NATION EARLY
THIS MRNG...WITH S/SELY WIND FLOW NOTED ACRS THE FA. INCRSG WAA IS
RESULTING IN LOW CLOUD FORMATION OVR PARTS OF ERN AR ATTM AND EXPECT
THIS TREND TO CONT THRU THE MRNG HRS.

MAIN FCST FOCUS FOR THE FIRST PART OF THE SHORT TERM WL BE CONVECTIVE
TRENDS. EVEN THOUGH THERE ARE NO SIG FORCING FEATURES FOR STORMS TO
INITIATE...LOOKS LIKE DAYTIME HEATING WL PROVIDE THE MAIN FOCUS FOR
STORM FORMATION TODAY AND AGAIN ON SAT. ACTIVITY ACRS NRN PARTS OF
AR WL ALSO BE AIDED BY A FNTL BNDRY THAT WL SAG SWD INTO SRN MO
LATER TODAY/TNGT AND EVENTUALLY STALL OUT.

MOS POPS HAVE CONTD TO INCRS OVR THE PAST SEVERAL RUNS FOR MOST
AREAS. OPTED TO GO WITH LIKELY POPS FOR SERN AR THIS AFTN...WHERE
LOW LVL RH WL BE MORE ABUNDANT. STILL CANNOT RULE OF A FEW SVR
STORMS BOTH DAYS...WITH DAMAGING WINDS THE MAIN CONCERN. LOCALLY HVY
RAINFALL WL ALSO BE LIKELY...WITH FCST PW VALUES IN EXCESS OF 2
INCHES OVR MUCH OF THE AREA.

BY SUN AND MON...THE UPR RDG WL AGAIN RE-ESTABLISH ITSELF ACRS THE
MID SOUTH. AS A RESULT...HIGH TEMPS ARE EXPECTED TO CLIMB ABV
SEASONAL NORMS...WITH RAIN CHCS ONCE AGAIN ON THE DECREASE.

CLOUDS AND RAIN CHCS WL KEEP HIGH TEMPS SEVERAL DEGREES LOWER THE
TWO DAYS...WITH HEAT INDICES RMNG BLW ADVY CRITERIA. IT DOES APPEAR
THAT HEADLINES WL BE NEEDED ONCE AGAIN FOR THE FA HEADING INTO SUN
AND BEYOND.

LONG TERM...TUESDAY THROUGH THURSDAY

HOT AND DRY CONDITIONS RETURN FOR THE EXTENDED PERIOD. A LARGE AREA
OF HIGH PRESSURE WILL BUILD OVER THE CENTER PART OF THE
COUNTRY...CUTTING OFF ANY GULF MOISTURE AVAILABLE TO ARKANSAS. WILL
NOT INCLUDE ANY PRECIPITATION THROUGH THE EXTENDED PERIOD.
TEMPERATURES IN THE UPPER 90S TO AROUND 100 DEGREES WILL RETURN
THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     92  73  94  74 /  50  30  40  20
CAMDEN AR         92  75  95  74 /  50  30  40  20
HARRISON AR       94  72  93  72 /  50  30  40  20
HOT SPRINGS AR    93  75  94  76 /  50  30  40  20
LITTLE ROCK   AR  93  75  93  76 /  50  30  40  20
MONTICELLO AR     91  75  93  75 /  50  30  40  20
MOUNT IDA AR      93  73  95  74 /  50  30  40  20
MOUNTAIN HOME AR  92  72  94  73 /  50  30  40  20
NEWPORT AR        92  73  93  75 /  50  30  40  20
PINE BLUFF AR     91  74  92  75 /  50  30  40  20
RUSSELLVILLE AR   94  74  94  75 /  50  30  40  20
SEARCY AR         92  75  92  74 /  50  30  40  20
STUTTGART AR      91  76  92  76 /  50  30  40  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI JUL 29 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI JUL 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT
MORE CLOUDS ARE EXPECTED TODAY AS AN UPPER LEVEL SYSTEM MOVES
THROUGH THE AREA. THIS WILL LEAD TO COOLER TEMPERATURES AND BETTER
CHANCES OF SHOWERS AND THUNDERSTORMS. A CHANCE OF PRECIPITATION IS
EXPECTED IN ALL AREAS AND WILL BE MOST LIKELY SOUTHEAST. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...THOUGH A FEW STORMS COULD BECOME
SEVERE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

COOLER TEMPERATURES AND MOSTLY CLOUDY TO CLOUDY CONDITIONS ARE
EXPECTED SATURDAY AND SUNDAY AS A SYSTEM BRINGS AFTERNOON SHOWERS
AND THUNDERSTORMS. THE HOT AND HUMID WEATHER WILL RETURN MONDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...
MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS...THROUGH MONDAY. THE
BEST CHANCES FOR STORMS WILL BE SATURDAY. ISOLATED STRONG TO SEVERE
STORMS ARE POSSIBLE IN THE AFTERNOON TO EVENING...BUT THE OVERALL
THREAT OF SEVERE STORMS WILL BE LOW. THE MAIN THREAT OF ANY SEVERE
STORM WILL BE DAMAGING WINDS. TUESDAY AND WEDNESDAY WILL BE DRY AND
HOT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:21 PM CDTSpecial Weather StatementLZKSaline44 min

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.